Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 47, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 19, 2013, 8:40 PM CDT for Jackson County, Florida. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2013, 8:40 PM CDT (01:40 UTC)
- Expired
- Aug 19, 2013, 10:00 PM CDT
- In force
- 80 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
464
WGUS52 KTAE 200140
FFWTAE
FLC063-200300-
/O.NEW.KTAE.FF.W.0047.130820T0140Z-130820T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 PM CDT MON AUG 19 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF MARIANNA...
* UNTIL 1000 PM CDT
* AT 838 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...BLUE SPRING...TWO EGG...MARIANNA MUNICIPAL A/P...
LOVEDALE...HAYNES...GREENWOOD...DELLWOOD AND CHIPOLA TERRACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3089 8525 3094 8498 3089 8494 3086 8493
3085 8494 3084 8492 3083 8494 3082 8494
3075 8491 3068 8525
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 7:05 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 19, 7:05 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 805 PM EDT Mon Aug 19 2013 .NEAR TERM [through Tonight]... It was much quieter across most of the Tri-State region today in terms of convection. However, we do still have a southwest to northeast oriented line of showers and thunderstorms bisecting our GA zones this evening. This is along a stationary front that also extends northeastward to the coastal areas of the Carolina's and westward through southern Alabama. Some of the storms are producing very heavy downpours where the ground is saturated or nearly saturated form recent rains. Although we allowed the Flash Flood Watch to expire at 8 PM EDT, a few locations in South Central Georgia may experience flash flooding for a few more hours until all convection eventually diminishes later this evening. Will update grids and zones to remove Flood Watch headline as make adjustments to PoPs based on radar trends. && .SHORT TERM [Tuesday through Wednesday Night]... It looks like Tuesday may be the last day in what has been an extended stretch of rainy days. The 1000-700mb flow remains light out of the southeast - a typical "regime 6" in our sea breeze climatology which features relatively high coverage of afternoon convection. Therefore, even though an upper level ridge will continue to slowly build in and the influence of the stalled surface front will wane, the overall pattern still supports a high coverage of storms. Slightly drier air with PWATs less than 2" will build into the southeast third of the forecast area, but PWATs should remain high over the remainder of the area (2.0-2.2). Additionally, storm motion vectors appear to be less than 5 knots as the wind field weakens again. Therefore, the potential for some locally heavy rainfall will persist. Mid-upper level heights increase slightly again for Wednesday, and drier air aloft advects into the area. This should lead to more typical summertime conditions with rain chances around 30-40%. && .LONG TERM [Thursday through Monday]... With precipitable water levels returning closer to normal values for this time of year in the extended, and an overall lack of strong forcing mechanisms, we should see more typical convection that is forced predominately by the sea breeze. Temperatures and PoPs for much of the extended forecast are expected to be close to normal values: daytime highs around 90, PoPs around 40%; overnight lows in the lower 70s, PoPs around 15%. && .AVIATION [through 00 UTC Wednesday]... Thunderstorms will bring IFR/LIFR conditions to ABY until 03 UTC. From then, all sites should remain at VFR until early morning when fog/low cigs will move in. DHN, ABY, and VLD have the highest chance to reach IFR/LIFR conditions, while TLH and ECP are only expected to reach MVFR. Using a mixture of model guidance and persistence, lowered vsbys will begin as early as 08 UTC in DHN and continue to 14 UTC for all sites. After this period, VFR will hold until afternoon showers bring brief periods of lowered vsbys. As for now, only VCTS are mentioned for tomorrow afternoon. && .MARINE... A persistent high pressure area over the Southeast for the next week will keep winds out of the east at around 10 knots. Seas should be 2 feet or less. Typical summertime isolated to scattered thunderstorms are expected. && .FIRE WEATHER... No Red Flag conditions are expected in the foreseeable future with very wet soils and high relative humidities. && .HYDROLOGY... Due to the heavy rainfall over the past week nearly area-wide, many rivers are still experiencing elevated flows or flooding in some cases. Much of the impacts from here on out should be due to routed flow, as most of the water that will enter the river systems has already fallen. There could still be some small changes in expectations through Wednesday with heavy rain possible for today and Tuesday afternoon. Specific river information will not be listed here. The most up to date, specific river forecast information can be found on the AHPS web page at: http:/water.weather.gov/ahps2/index.php?wfo=tae. The most significant change today was a to the forecast on the Ochlockonee River near Havana and Concord to moderate flood levels (previously minor). We will have to keep a close eye on the Withlacoochee River near Valdosta, as very heavy rainfall fell in the upper portion of the basin and tributaries, and the flow is still being routed downstream. Some reports from upstream indicate that sharp rises may be seen near Valdosta. As a long term outlook: a building ridge should return us to more typical summertime rainfall patterns by mid-week, which should allow water levels to stabilize and slowly fall. However, given excessive rainfall over much of the last six months in much of our area, the water table will likely remain higher than normal into the foreseeable future, which could cause some high water issues near ponds, streams, and creeks to persist (particularly in the western Florida Panhandle). It would also make much of our area more susceptible to flooding over the next month or so. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 90 73 93 72 / 40 50 20 30 20 Panama City 75 87 76 90 76 / 40 50 30 30 20 Dothan 72 87 72 90 72 / 50 70 30 40 20 Albany 72 89 73 91 72 / 50 60 30 40 20 Valdosta 72 92 72 93 72 / 50 50 30 30 20 Cross City 72 92 73 92 72 / 40 40 20 30 20 Apalachicola 75 87 77 88 76 / 40 40 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...Lamers LONG TERM...Lamers AVIATION...Evans/Heller MARINE...Lamers FIRE WEATHER...Barry HYDROLOGY...Lamers
In the hours before
Local storm report, Aug 19, 6:37 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
737 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 3 NE INAHA 31.64N 83.57W
08/19/2013 TURNER GA 911 CALL CENTER
BETHEL ROAD IS WASHED OUT NEAR THE I-75 EXIT AND NUMEROUS
OTHER ROADS IN THE COUNTY HAVE WATER RUNNING OVER THEM.
&&
DVDLocal storm report, Aug 19, 6:41 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 3 S ABBA 31.71N 83.38W
08/19/2013 IRWIN GA 911 CALL CENTER
A COUPLE OF ROADS WERE REPORTED UNDERWATER IN NORTHERN
IRWIN COUNTY.
&&
DVDLocal storm report, Aug 19, 7:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 3 N LESTER 31.41N 84.05W
08/19/2013 MITCHELL GA 911 CALL CENTER
FLOODING ALONG GRAVEL HILL ROAD WITH WATER RUNNING OVER
NUMEROUS OTHER ROADS IN THE COUNTY WITH HAZARD SIGNS
POSTED.
0815 PM FLASH FLOOD 1 NE LANEY 31.22N 84.02W
08/19/2013 MITCHELL GA 911 CALL CENTER
FLOODING ALONG HIGHWAY 37 EAST OF HIGHWAY 93. WATER OVER
NUMEROUS OTHER ROADS IN THE COUNTY WITH HAZARD SIGNS
POSTED.
&&
DVDLocal storm report, Aug 19, 7:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
836 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD SYLVESTER 31.53N 83.84W
08/19/2013 WORTH GA 911 CALL CENTER
A LARGE PART OF THE 400 BLOCK OF EAST KELLY STREET IS
CLOSED DUE TO HIGH WATER IN SYLVESTER WITH NUMEROUS OTHER
ROADS REPORTED FLOODED ACROSS THE COUNTY.
0830 PM FLASH FLOOD LIVINGSTON 31.41N 83.94W
08/19/2013 WORTH GA 911 CALL CENTER
NUMEROUS REPORTS OF HIGH WATER ALONG HIGHWAY 133 AND IN
MANY OTHER PLACES ACROSS THE COUNTY.
&&
DVDLocal storm report, Aug 19, 7:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 3 ESE PUTNEY 31.46N 84.06W
08/19/2013 DOUGHERTY GA LAW ENFORCEMENT
FLOODING REPORTED NEAR THE INTERSECTION OF GRAVEL HILL
ROAD AND NELMS ROAD.
&&
DVDLocal storm report, Aug 19, 8:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD LIVINGSTON 31.41N 83.94W
08/19/2013 WORTH GA 911 CALL CENTER
SPORADIC FLOODING REPORTS STILL BEING RECEIVED FROM
AROUND THE HIGHWAY 112 AND HIGHWAY 133 AREA.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:53 PM CDT | Flash Flood Warning | TAE | Leon | 82 min |
| Aug 20, 1:18 AM CDT | Rip Current Statement | TAE | Bay, Walton | 18 hr |
| Aug 20, 2:54 AM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 3 more | 28 hr |
| Aug 20, 9:05 AM CDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 17 days |
| Aug 20, 11:32 AM CDT | Areal Flood Advisory | TAE | Walton | 118 min |
| Aug 20, 12:11 PM CDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Aug 20, 1:28 PM CDT | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Aug 20, 4:26 PM CDT | Special Weather Statement | TAE | Taylor | 34 min |
| Aug 20, 4:56 PM CDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 34 min |
| Aug 20, 5:16 PM CDT | Special Weather Statement | TAE | Madison | 29 min |
| Aug 20, 5:42 PM CDT | Special Weather Statement | TAE | Madison | 33 min |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.